Florida, 2007

Damaging Wind in Florida, July 12, 2007

July 12, 2007 · NWS JAX · 1 event in 1 county or zone

A mean layer ridge axis south of the forecast area continued to bring upper level impulses over the area during the afternoon when instability was the highest. Isolated severe storms developed in Flagler County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A mean layer ridge axis south of the forecast area continued to bring upper level impulses over the area during the afternoon when instability was the highest. Isolated severe storms developed in Flagler County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 7:57 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 12, 7:57 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
857 AM EDT THU JUL 12 2007

.UPDATE...
SOMEWHAT DRIER AIR HAS SLIPPED SOUTHWARD INTO SERN GA AND HAS
DECREASED PWATS INTO THE 1.5 TO 1.75 INCH RANGE AND SHOULD LIMIT
TSTM COVERAGE TO 20-30% THERE WHILE ACRS NERN FL PWATS STILL ARND
2 INCHES AND WITH WEAK SHORTWAVE IMPULSES RIDING WEST OUT OF THE
NERN GOMEX ACRS NERN FL TODAY SHOULD STILL SEE AT LEAST 30-50%
COVERAGE OF TSTMS BY THE AFTERNOON HOURS. LATEST RADAR TRENDS
SHOWING SOME TRAINING OF ECHOES POSSIBLE AND SOME POOR DRAINAGE
FLOODING MAY BE POSSIBLE ACRS INLD AREAS OF NERN FL ALONG THE I-75
CORRIDOR. MAX TEMPS IN THE MID 90S NORTH OF I-10 AND LOWER 90S
SOUTH OF I-10 WHERE MORE CLOUD COVER AND PCPN IS EXPECTED. MAIN
TSTM THREAT WILL CONTINUE TO BE ISOLD STRONG WINDS WITH PULSE
STORMS ACRS NERN FL.

&&

.AVIATION...
VFR CONDS WITH THE BEST CHANCE OF IFR/MVFR CIGS/VSBYS FROM TSTM
ACTIVITY AT KGNV BY THE LATE MORNING HOURS.

&&

.MARINE...
NO HEADLINES AS W/SWLY WINDS 10-15KNOTS AND 2-4FT SEAS WILL
BECOME S/SWLY THIS AFTERNOON AT THE SAME SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  95  71  96  73 /  20  10  40  30
SSI  90  77  90  78 /  40  10  30  30
JAX  94  74  93  74 /  40  10  40  30
SGJ  91  75  90  76 /  50  20  40  30
GNV  92  72  93  73 /  50  20  50  20
OCF  93  72  92  73 /  50  20  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/KEEGAN/BARRON
Hazardous weather outlook, Jul 12, 4:44 AM EST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 AM EDT THU JUL 12 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
544 AM EDT THU JUL 12 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

..ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...

AN UPPER LEVEL DISTURBANCE IS MOVING OVER THE AREA TODAY AND WILL
PRODUCE SCATTERED THUNDERSTORMS...BEGINNING EARLY IN THE MORNING
ACROSS THE SUWANNEE VALLEY OF NORTHEAST FLORIDA. THUNDERSTORMS
WILL MOVE TO THE EAST THIS MORNING THEN BEGIN TO MOVE TO THE
SOUTHEAST DURING THE AFTERNOON. THE STRONGEST THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND
FREQUENT CLOUD-TO- GROUND LIGHTNING STRIKES.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE
POSSIBLE OVER INTERIOR SECTIONS MAINLY SOUTH IF I-10 THIS
AFTERNOON DUE TO THE WEST AND EAST COAST SEA BREEZE COLLISION.

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN AFTERNOON
HEAT INDEX VALUES OF 100 TO 106.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Special weather statement, Jul 12, 11:43 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1243 PM EDT THU JUL 12 2007

FLZ040-121745-
MARION-
1243 PM EDT THU JUL 12 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME SOUTHERN
MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
145 PM EDT...

AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF WEIRSDALE...OR OVER THE
VILLAGES...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND WEIRSDALE THROUGH 145 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jul 12, 11:47 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1247 PM EDT THU JUL 12 2007

FLZ040-121745-
MARION-
1247 PM EDT THU JUL 12 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM
EDT...

AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES WEST OF LOWELL...OR 4 MILES
SOUTH OF WILLISTON...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND REDDICK AND LOWELL THROUGH 145 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jul 12, 11:52 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1252 PM EDT THU JUL 12 2007

FLZ022-023-030-031-121745-
BAKER-BRADFORD-COLUMBIA-UNION-
1252 PM EDT THU JUL 12 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
UNION...BAKER AND COLUMBIA COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 145 PM EDT...

AT 1252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 19 MILES
SOUTHWEST OF TAYLOR TO 6 MILES SOUTHWEST OF SANDERSON TO
RAIFORD...MOVING NORTHEAST AT 10 TO 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAIFORD...ELLERBEE...
SANDERSON...GLEN SAINT MARY...TAYLOR AND MACCLENNY THROUGH 145 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jul 12, 11:54 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1254 PM EDT THU JUL 12 2007

FLZ037-038-121800-
FLAGLER-PUTNAM-
1254 PM EDT THU JUL 12 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PUTNAM
AND FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 200 PM EDT...

AT 1254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF POMONA PARK TO 4 MILES SOUTH OF CRESCENT CITY...MOVING
EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WELAKA...POMONA PARK...LAKE COMO...CRESCENT CITY...
ANDALUSIA...ESPANOLA AND BUNNELL THROUGH 200 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jul 12, 12:08 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
108 PM EDT THU JUL 12 2007

FLZ025-032-033-121800-
CLAY-DUVAL-ST. JOHNS-
108 PM EDT THU JUL 12 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS
AND DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 200 PM EDT...

AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES WEST OF BELLAIR...OR 4 MILES NORTH OF
LAKESIDE...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND LAKESIDE...JACKSONVILLE HEIGHTS...DOCTORS
INLET...BELLAIR...ORTEGA...ORANGE PARK...SWITZERLAND...MANDARIN...
FRUIT COVE AND UNF THROUGH 200 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 12, 12:10 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
110 PM EDT THU JUL 12 2007

FLZ024-121730-
NASSAU-
110 PM EDT THU JUL 12 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM EDT...

AT 110 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST
OF AMELIA CITY TO 7 MILES NORTHEAST OF AMELIA CITY...MOVING EAST AT
10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
AMELIA CITY THROUGH 130 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE

The radar

The Jacksonville radar (KJAX), 112 km away, was scanning. The volume nearest the first event began at 17:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
July 12, 12:15 PM EST to 12:38 PM EST
Where
Flagler County, Andalusia to 7 mi NE of Espanola
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.500, -81.480

A severe storm tracked northeast from Andalusia to Palm Coast. Around 115 pm local time, a down-burst occurred in Andalusia where power lines were blown down for a quarter mile along State Road 100. Around 125 pm local time, a spotter estimate wind gusts to 65 mph on Buffalo Robe Drive in Palm Coast. Around 126 pm local time, a report of trees and power lines down in Daytona North was received at the Emergency Operations Center. The last report of downed trees from this storm was received around 138 pm local time. Trees were down in Palm Coast along Rodman Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43303.